[Failed azithromycin treatment of Chlamydia trachomatis infection].
Explore the source record for details and available documents.
Biomedical subjects
Publications and source records attributed to K P Dalhoff.
Explore the source record for details and available documents.
Cyclosporin A therapeutic drug monitoring with through concentrations results in a high frequency of toxicity or therapeutic failure. There is no simple relation between the through and the mean concentration, and thus the therapeutic effect. Estimation of the AUC on sparse sampling or population pharmacokinetic analysis and the Bayesian fit of the parameters are discussed.
Explore the source record for details and available documents.
INTRODUCTION: An increased incidence of suicides and suicidal behaviour among immigrants has been described in other countries. In Denmark, misuse of paracetamol is suspected in some foreign-born minority groups, although no data have been produced to substantiate this suspicion. METHODOLOGY: A retrospective study of the incidence of paracetamol poisoning in patients admitted to a specialised department of hepatology from 1994 to 1999 was carried out. RESULTS: Of a total of 580 patients, 56 (9.7%; 95%-confidence interval 7.2-12.1%) were immigrants, among whom a significant overrepresentation was found of immigrants from Turkey, Iran, Pakistan, and Lebanon (Observed/Expected-ratios of 1.95, 4.14, 2.67, and 2.45 respectively; p < 0.05). The immigrants differed from the Danish-born patients being younger (21 vs 35 years of age; p < 0.05), having a lower level of alcohol consumption (3% vs 30% with regular alcohol abuse; p < 0.05), and in general being less severely intoxicated (3% vs 22% developing hepatic encephalopathy; p < 0.05). Compared to the Danish-born patients, the immigrants more frequently stated socio-economic problems as the reason for their self-poisoning (29% vs 10%; p < 0.05). CONCLUSIONS: The study demonstrates an overrepresentation of immigrants among patients admitted with paracetamol poisoning in Denmark.
INTRODUCTION: An increased incidence of suicides and suicidal behaviour among immigrants has been described in other countries. In Denmark, misuse of paracetamol is suspected in some foreign-born minority groups, although no data have been produced to substantiate this suspicion. MATERIALS AND METHODS: A retrospective study of the incidence of paracetamol poisoning in patients admitted to a specialised department of hepatology from 1994 to 1999 was carried out. RESULTS: Of a total of 580 patients, 56 (9.7%) were immigrants, among whom a significant overrepresentation was found of immigrants from Turkey, Iran, Pakistan, and Lebanon (observed/expected ratios of 1.95, 4.14, 2.67, and 2.45 respectively). The immigrants differed from the Danish-born patients in that they were younger (21 vs 35 years of age), had a lower level of alcohol consumption (3% vs 30% with regular alcohol abuse), and were in general less severely intoxicated (3% vs 22% developing hepatic encephalopathy). Compared to the Danish-born patients, the immigrants more frequently stated socio-economic problems as the reason for their self-poisoning (29% vs 10%). DISCUSSION: The study demonstrates an overrepresentation of immigrants among patients admitted with paracetamol poisoning in Denmark.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Treatment of paracetamol intoxication with N-acetylcysteine (NAC) is standard in Denmark. NAC is considered safe with relatively few side effects. It is recommended that all patients be treated irrespective of paracetamol dose or time from intoxication to treatment start. Consequently a higher number of patients will be treated with NAC than with previous regimens based on plasma concentrations of paracetamol. In this retrospective study we evaluated the incidence of side effects of NAC in 310 patients admitted to the Department of Hepatology, Rigshospitalet, Copenhagen, over a four-year period (1.1.1994-31.12.1997). Twenty-six (8.4%) patients developed side effects. Side effects were anaphylactoid, mainly from skin (25 rash, pruritus or flushing), in rare cases more serious (four bronchospasm, three angioedema, one hypotension). None were life-threatening and all patients received the full course of NAC. In all cases the recommended treatment with antihistamine or steroids against adverse effects was administered. We conclude that treatment with NAC is safe. Accordingly we find no reason to change the recommendation for treatment of paracetamol intoxication in Denmark.
Based on recent reports concerning the efficacy of N-acetylcysteine (NAC) in paracetamol (acetaminophen) poisoning, guidelines for treatment and control of these patients are reviewed by a study group under the Danish Association for the Study of the Liver. It is recommended that NAC-treatment is initiated immediately after referral and continued for 36 hours in all cases. Further NAC-treatment should not be discontinued before a decrease in INR has been observed.
Explore the source record for details and available documents.
During 1978-1987 the annual sale of analgetics increased by 28% to 164 millions defined daily doses (mDDD) per year. Paracetamol changed status to over-the-counter drug by 1.1.1984 as did combinations of acetylicsalicylic acid and codein 14.5.1984. The consumption of paracetamol increased rapidly to 47 mDDD/-year, the mortality steadily decreasing to 0.07 deaths/mDDD in 1986. The consumption of salicylics decreased from 113 to 94 mDDD, of which the salicylic/codein combination constituted an increasing fraction. The mortality of salicylics increased from 0.05 death/mDDD in 1983 to 0.27/mDDD in 1986. Opoids except dextropropoxyphene increased three times during the period, while the risk of fatal poisoning decreased from 10 to 5 deaths/mDDD. Dextropropoxyphene consumption was stable 1978-86 while mortality doubled from 59 to 121 per year. After a National Board of Health initiative, 66 dextropropoxyphene deaths were seen in 1987. Paracetamol mortality was 10 times lower than in England and Wales, where a dextropropoxyphene/paracetamole combination (not available in Denmark) was often involved. From a toxicological point of view over the counter status for combinations of strong and weak analgetics are not desirable.